Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 32, NWS New York, NY

December 21, 2012Suffolk County, New York

NWS New York, NY issued this coastal flood statement at Dec 21, 2012, 9:22 AM EST for Suffolk County, New York. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 9:22 AM EST (14:22 UTC)
Expired
Dec 21, 2012, 12:05 PM EST
In force
3 hr
Issued by
NWS New York, NY

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 693 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
693 m²/s²
0-3 km storm-relative helicity
1064 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WHUS41 KOKX 211422
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
922 AM EST FRI DEC 21 2012

...WATER LEVELS NEAR MINOR FLOOD BENCHMARKS...

NYZ080-211700-
/O.NEW.KOKX.CF.S.0032.121221T1422Z-121221T1700Z/
SOUTHWESTERN SUFFOLK-
922 AM EST FRI DEC 21 2012

* LOCATIONS...BACK BAY LOCATIONS ACROSS SOUTHWEST SUFFOLK COUNTY.

* TIDAL DEPARTURES...AROUND 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...THROUGH NOONTIME.

* IMPACTS...A STRONG SOUTHERLY FLOW HAS PREVENTED WATER THAT HAS
  PILED UP IN SOME OF THE BACK BAYS FROM EXITING. THIS WILL KEEP
  WATER LEVELS NEAR MINOR COASTAL FLOOD BENCHMARKS UNTIL WINDS
  SHIFT AROUND TO THE SOUTHWEST.

$$
1 follow-up statement
907 
WHUS41 KOKX 211705
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1205 PM EST FRI DEC 21 2012

...RESIDUAL WATER IN THE SOUTH SHORE BACK BAYS OF LONG ISLAND...

NYZ080-212200-
/O.CAN.KOKX.CF.S.0032.000000T0000Z-121221T1700Z/
/O.NEW.KOKX.CF.S.0033.121221T1800Z-121221T2200Z/
SOUTHWESTERN SUFFOLK-
1205 PM EST FRI DEC 21 2012

* LOCATIONS...BACK BAY LOCATIONS ACROSS SOUTHWEST SUFFOLK COUNTY.

* TIDAL DEPARTURES...AROUND 2 FT ABOVE NORMAL AT THE TIME OF HIGH
  TIDE.

* TIMING...THROUGH THE AFTERNOON HIGH TIDE CYCLES.

* IMPACTS...RESIDUAL WATER IN THE BACK BAYS FROM A STRONG
  SOUTHERLY FLOW EARLIER TODAY MAY PRODUCE WATER LEVELS
  APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF HIGH
  TIDE THIS AFTERNOON.

$$

NYZ179-212200-
/O.NEW.KOKX.CF.S.0033.121221T1800Z-121221T2200Z/
SOUTHERN NASSAU-
1205 PM EST FRI DEC 21 2012

* LOCATIONS...BACK BAY LOCATIONS ACROSS NASSAU COUNTY.

* TIDAL DEPARTURES...AROUND 2 FT ABOVE NORMAL AT THE TIME OF HIGH
  TIDE.

* TIMING...THROUGH THE AFTERNOON HIGH TIDE CYCLES.

* IMPACTS...RESIDUAL WATER IN THE BACK BAYS FROM A STRONG
  SOUTHERLY FLOW EARLIER TODAY MAY PRODUCE WATER LEVELS
  APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF HIGH
  TIDE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 21, 9:19 AM EST, 3 minutes earlier.

Area forecast discussion, Dec 21, 9:19 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
919 AM EST FRI DEC 21 2012

.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE TRI STATE AREA THIS MORNING. A STRONG
LOW PRESSURE SYSTEM REMAINS TO OUR NORTH THROUGH TONIGHT BEFORE
SHIFTING INTO NEW ENGLAND ON SATURDAY. LOW PRESSURE THEN MOVES
INTO THE CANADIAN MARITIMES ON SUNDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION BEHIND THE LOW SUNDAY NIGHT AND MONDAY. A WEAK LOW
WILL PASS TO THE SOUTH CHRISTMAS EVE NIGHT INTO CHRISTMAS MORNING.
ANOTHER STORM WILL APPROACH FROM THE SOUTH WEDNESDAY INTO
THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST COMING INTO THE WESTERN PORTION OF THE FORECAST
AREA AS OF 14Z. AN ABRUPT WIND SHIFT AND FALLING TEMPS BEHIND THE
FRONT. TEMPS WILL DROP 10 TO 15 DEGREES IN AN HOUR.

FORECAST CONTINUES ON TRACK. DUAL POL RAINFALL ESTIMATES OF 3+
INCHES OVER NORTHERN NJ AND LOWER HUDSON VALLEY WERE VALID.

NOT AS WINDY THIS AFTERNOON...BUT STILL EXPECTING BREEZY
CONDITIONS WITH GUSTS OF 35-40 MPH. WILL DROP WARNING AND
ADVISORIES AS SOON AS FRONT PASSES. DRY FOR THE MOST PART AS WELL
WITH MAYBE A LATE DAY SNOW SHOWER OR FLURRY FOR THE FAR NORTHWEST.
RAIN SHOWERS STILL POSSIBLE IN THE VICINITY OF EASTERN LONG ISLAND
AND SE CT DUE TO THE WIND DIRECTION OVER THE SOUND AND OCEAN. HIGH
TEMPERATURES WILL PROBABLY OCCUR LATE IN THE MORNING/MIDDAY BEFORE
DROPPING THROUGH THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
STILL ON THE BREEZY SIDE TONIGHT...AND WITH A DISTURBANCE IN THE
HIGHER LEVELS OF THE ATMOSPHERE...THERE COULD BE A FEW SNOW SHOWERS
GENERALLY NORTH AND WEST...WITH MIXED RAIN AND SNOW SHOWERS SOUTH
AND EAST. WIND CHILL VALUES WILL DROP INTO THE LOW TO MID 20S LATE
AT NIGHT.

ANOTHER DISTURBANCE PASSES THROUGH ON SATURDAY...MAINTAINING THE
THREAT OF SNOW SHOWERS OR A MIX OF RAIN AND SNOW SHOWERS.
STILL...ONLY SLIGHT CHANCE TO CHANCE POPS. HIGH TEMPERATURES WILL BE
COLDER THAN TODAY'S...MAKING THEM CLOSER TO NORMAL FOR THIS TIME OF
THE YEAR. IT WILL BE ANOTHER BREEZY DAY AS THE STORM SLOWLY MOVES
THROUGH NEW ENGLAND. GUSTS UP TO 35-40MPH WILL BE POSSIBLE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FOR THE START OF THE LONG TERM PERIOD....THE NAM...GFS AND ECMWF ALL
SIMILAR IN TIMING AND PLACEMENT OF THE LOW MOVING THROUGH NEW
ENGLAND INTO SOUTHEASTERN CANADA. THEREFORE...HAVE FOLLOWED A BLEND
OF ALL THREE. AS HEIGHTS BUILD SATURDAY NIGHT GENERALLY LOOKING AT
DRY CONDITIONS...THEREFORE HAVE ENDED ANY POPS IN THE FORECAST FOR
SATURDAY NIGHT. A FEW ISOLATED SNOW SHOWERS CAN NOT BE RULED OUT
EARLY IN THE PERIOD.

ZONAL FLOW DEVELOPS DURING THE DAY SUNDAY AND CONTINUES THROUGH
MONDAY WITH DRY WEATHER EXPECTED.

A WEAK WAVE DEVELOPS AND MOVES THROUGH MONDAY NIGHT INTO TUESDAY.
THE 21/00Z GFS AND ECMWF CAME IN WITH A SLIGHTLY STRONGER LOW AND
WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO WITH A BIT MORE
CONSISTENCY BEFORE INCREASING POPS. SO...WILL CONTINUE TO CARRY A
SLIGHT CHANCE OF LIGHT SNOW MONDAY NIGHT INTO THE DAY ON TUESDAY. IF
THE MODELS CONTINUE WITH THIS TREND...WILL HAVE TO INCREASE POPS.

WITH MODEL DISCREPANCIES TUESDAY THROUGH THURSDAY WITH THE GFS
ENSEMBLES AND ECMWF ENSEMBLES MORE REASONABLE AND TO MAINTAIN
FORECAST CONTINUITY HAVE USED THE HPC GUIDANCE. STILL LOOKING AT
ANOTHER STORM APPROACHING FROM THE SOUTH INLAND WEDNESDAY NIGHT
INTO THURSDAY...WITH A POTENTIAL COASTAL STORM DEVELOPING THURSDAY.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
***HIGH IMPACT AVIATION WX EVENT EARLY THIS AM***

A COLD FRONT MOVING THROUGH THE NY METRO BETWEEN 14 AND 15Z WITH
AN ABRUPT WIND SHIFT TO THE WEST.

STRONG SE FLOW...HEAVY RAIN...AND MVFR TO IFR CIGS ALONG AND AHEAD
OF COLD FRONT. FRONT MOVES THROUGH AROUND 14 TO 15Z NJ
TERMINALS...15 TO 16Z NYC METRO TERMINALS...AND 16Z OR LATER
EASTERN TERMINALS. GUSTS 40 TO 50 KT...ALONG WITH LLWS WITH 60 TO
70 KT SE WINDS FROM 1 TO 2 KFT. ISOLATED TSRA NOT OUT OF THE
QUESTION...BUT THE PROBABILITY REMAINS LOW.

E/SE WINDS SHIFT TO THE SW QUICKLY BEHIND THE FRONT.
RAIN TAPERS OFF AND CEILINGS IMPROVE TO VFR BY LATE MORNING/EARLY
AFTERNOON. BRIEF MVFR CEILINGS REMAIN POSSIBLE IN WIDELY
SCATTERED RA/SN SHOWERS LATE THIS AFTERNOON INTO TONIGHT.

STRONG WSW FLOW EXPECTED THROUGH THE AFTERNOON...WITH GUSTS AROUND
30 KT. WINDS WILL REMAIN STRONG ACROSS THE CITY TERMINALS
TONIGHT...SUBSIDING A BIT ACROSS OUTLYING TERMINALS BUT LIKELY
REMAINING GUSTY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 1430Z.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 1430Z.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 15Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 16Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.

OUTLOOK FOR 12Z SAT THROUGH TUESDAY...

.SAT...VFR. STRONG WNW WINDS 20-25G35-40KT. SNOW FLURRIES AND/OR
RAIN/SNOW SHOWERS...ESPECIALLY NORTH.

.SUN...MAINLY VFR. BRISK WNW FLOW 15-20G25-30KT.

.MON...VFR. CIGS BKN040-050 AND ISOLD RAIN/SNOW
SHOWERS. ANY SNOW SHOWERS WILL BE NORTH OF THE CITY IN THE AFT.
BRISK SW-W FLOW 15-25G25-30 KT.

MON NIGHT/TUE...SUB-VFR POSSIBLE IN LIGHT PCPN.

&&

.MARINE...
STORM WARNING REMAINS POSTED FOR ALL WATERS THROUGH
TODAY...HOWEVER...STORM FORCE GUSTS MIGHT NOT OCCUR DURING THE
AFTERNOON HOURS AND MIGHT NEED TO BE SHORTENED IN TIME. GALES
SHOULD DOMINATE THE AFTERNOON HOURS...AND FOR THE OCEAN
WATERS...CONTINUE TONIGHT AND SATURDAY. AT LEAST SCA CONDITIONS
ARE EXPECTED ELSEWHERE DURING THIS TIME.

SEAS OF 15 TO 20 FT ON THE OCEAN AND TO 6-8 FT ON LI SOUND TODAY.

SOME LEFT OVER GALE FORCE WINDS ON THE OCEAN WILL BE LIKELY THROUGH
THE FIRST HALF OF SATURDAY NIGHT...HOWEVER...WINDS WILL BE
DIMINISHING THROUGH THE OVERNIGHT PERIOD. ON THE REMAINDER OF THE
WATERS...GUSTS TO AT LEAST SMALL CRAFT LEVELS WILL BE LIKELY
SATURDAY NIGHT.

IT WILL TAKE INTO SUNDAY NIGHT FOR GUSTS ON THE FORECAST WATERS TO
DIMINISH BELOW SMALL CRAFT LEVELS. SEAS ON THE OCEAN WATERS WILL
ALSO SUBSIDE BELOW SMALL CRAFT LEVELS SUNDAY NIGHT.

WITH HIGH PRESSURE OVER THE AREA WINDS AND SEAS WILL BE BELOW SMALL
CRAFT LEVELS MONDAY THROUGH TUESDAY NIGHT.

WIND AND SEAS WILL BUILD ONCE AGAIN ON WEDNESDAY WITH THE APPROACH
OF THE NEXT LOW PRESSURE SYSTEM.

&&

.HYDROLOGY...
AN ADDITIONAL HALF INCH TO INCH OF RAINFALL IS OVER EASTERN AREAS.
FLOODING OVER THE LOWER HUDSON VALLEY WILL SUBSIDE.

&&

.TIDES/COASTAL FLOODING...
AS WINDS BECOME WESTERLY LATER TODAY...COASTAL FLOODING IS NOT
EXPECTED TO BE A PROBLEM WITH LATER HIGH TIDE CYCLES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL NOON EST TODAY FOR CTZ007>012.
     WIND ADVISORY UNTIL NOON EST TODAY FOR CTZ005-006.
NY...HIGH WIND WARNING UNTIL NOON EST TODAY FOR NYZ071>075-078>081-
     176>179.
     WIND ADVISORY UNTIL NOON EST TODAY FOR NYZ067>070.
NJ...HIGH WIND WARNING UNTIL NOON EST TODAY FOR NJZ006-104-106-108.
     WIND ADVISORY UNTIL NOON EST TODAY FOR NJZ002-004-103-105-107.
MARINE...STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...BC/JC
NEAR TERM...BC/TONGUE
SHORT TERM...JC
LONG TERM...BC/MET
AVIATION...PW
MARINE...BC/JC/MET
HYDROLOGY...JC
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 21, 8:07 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
807 AM EST FRI DEC 21 2012

CTZ007>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-221315-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
807 AM EST FRI DEC 21 2012

...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002-004-103-105-107-NYZ067>070-221315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
807 AM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
807 AM EST FRI DEC 21 2012

...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Dec 21, 7:56 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
756 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     FLOOD            LYNDHURST               40.80N  74.11W
12/21/2012                   BERGEN             NJ   EMERGENCY MNGR

            TIDAL FLOODING AT INTERSECTION OF RUTHERFORD AND POLITO
            CLOSING ROADS

&&

TFM
Local storm report, Dec 21, 8:11 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
811 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     NON-TSTM WND DMG LIVINGSTON              40.79N  74.33W
12/21/2012                   ESSEX              NJ   BROADCAST MEDIA

            TREE DOWN ON LAUREL AVE. RAMP OFF 280 EAST.

&&

TFM
Local storm report, Dec 21, 9:02 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     NON-TSTM WND DMG BROOKLYN                40.65N  73.95W
12/21/2012                   KINGS              NY   EMERGENCY MNGR

            SCAFFOLDING DOWN AT BAY PARKWAY AND 72ND STREET IN
            BROOKYLN NY.

0430 AM     NON-TSTM WND DMG BROOKLYN                40.65N  73.95W
12/21/2012                   KINGS              NY   EMERGENCY MNGR

            SCAFFOLD COLLAPSE AT 47TH AND 8TH AVE

0627 AM     FLOOD            KEARNY                  40.75N  74.12W
12/21/2012                   HUDSON             NJ   EMERGENCY MNGR

            TIDAL FLOODING CLOSING RT 7

0730 AM     NON-TSTM WND GST ARLINGTON               40.78N  74.14W
12/21/2012  M60 MPH          HUDSON             NJ   EMERGENCY MNGR

            OEM SPOTTER

0745 AM     NON-TSTM WND DMG LIVINGSTON              40.79N  74.33W
12/21/2012                   ESSEX              NJ   BROADCAST MEDIA

            TREE DOWN ON LAUREL AVE. RAMP OFF 280 EAST.

0752 AM     FLOOD            LYNDHURST               40.80N  74.11W
12/21/2012                   BERGEN             NJ   EMERGENCY MNGR

            TIDAL FLOODING AT INTERSECTION OF RUTHERFORD AND POLITO
            CLOSING ROADS

&&

TFM
Local storm report, Dec 21, 9:15 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
915 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     NON-TSTM WND GST ISLIP AIRPORT           40.80N  73.10W
12/21/2012  M55 MPH          SUFFOLK            NY   ASOS

&&

TFM
Local storm report, Dec 21, 9:18 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
918 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     NON-TSTM WND GST NYC/LA GUARDIA          40.78N  73.88W
12/21/2012  M61 MPH          QUEENS             NY   ASOS

&&

TFM
Local storm report, Dec 21, 9:21 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
921 AM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     NON-TSTM WND GST TETERBORO               40.85N  74.06W
12/21/2012  M59 MPH          BERGEN             NJ   ASOS

&&

TFM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 8:05 PM ESTCoastal Flood AdvisoryOKXBronx, Westchester11 hr
Dec 20, 8:59 PM ESTHigh Wind WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more16 hr
Dec 20, 8:59 PM ESTWind AdvisoryOKXOrange, Putnam, Rockland, Westchester15 hr
Dec 20, 9:01 PM ESTStorm WarningOKX15 hr
Dec 21, 6:33 AM ESTAreal Flood AdvisoryOKXOrange, Rockland, Westchester117 min
Dec 21, 6:54 AM ESTAreal Flood AdvisoryOKXWestchester111 min
Dec 21, 8:29 AM ESTAreal Flood AdvisoryOKXRockland91 min
Dec 21, 8:39 AM ESTAreal Flood AdvisoryOKXOrange81 min
Dec 21, 9:43 AM ESTFlash Flood WarningOKXOrange, Rockland2 hr
Dec 21, 11:47 AM ESTAreal Flood AdvisoryOKXOrange, Putnam, Rockland118 min
Dec 21, 11:55 AM ESTGale WarningOKX40 hr
Dec 21, 11:55 AM ESTSmall Craft AdvisoryOKX16 hr
Dec 21, 12:05 PM ESTCoastal Flood StatementOKXNassau, Suffolk6 hr

Nearby

Coastal Flood Statements in New York, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.